MAUDE Adverse Event Report: ARTHREX, INC. SWVLK TENO BIO-COMP 7X 19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. SWVLK TENO BIO-COMP 7X 19.1MM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number SWVLK TENO BIO-COMP 7X 19.1MM
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Loss of Range of Motion (2032)
Date of Event 02/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported during an initial labral and slap repair procedure, the following arthrex parts were implanted on (b)(6) 2017: ar-1662bcc-7 // lot: 10153102.Ar-2324bcc-2 // lot: 10140067.Ar-2923bc // lot: 10140969.Approximately a year after the initial procedure, the patient started experiencing severe pain and limited range of motion in their left shoulder.The surgeon performed a revision left shoulder scope, lysis of adhesions and removal of loose body procedure on (b)(6) 2019.The loosened bicep anchor (ar-1662bcc-7 / lot: 10153102) was retrieved shattered in multiple small pieces, which had debrided adhesion's onto the patient's rotator cuff.The primary and revision procedure were performed at the same facility by the same surgeon.No additional arthrex parts were implanted during the revision procedure.The following arthrex parts were explanted during the revision procedure: ar-1662bcc-7 // lot: 10153102.Additional information provided via medical records on may 6, 2019: according to the medical records provided the patient had continued pain from (b)(6) 2017 through (b)(6) 2018.The physical therapy records dated (b)(6) 2017 stated "shoulder is a little sore on arrival today - thinks he rolled onto it when sleeping".The patient continued to consistently note shoulder pain and the records report difficulty with overhead lifting from the end of (b)(6) 2017 to (b)(6) 2018, when the pt was terminated early.The patient was later seen (b)(6) 2019 and reported left shoulder pain.The operative noted dated (b)(6) 2019 noted "diagnostic arthroscopy revealed adhesions in the rotator cuff interval and a loosened biceps tenodesis anchor.This was then retrieved in multiple small pieces using a grasper and shaver.Debrided adhesions rotator cuff interval.Subscapularis supraspinatus grossly intact.Bursal side supraspinatus grossly intact.

Brand Name
SWVLK TENO BIO-COMP 7X 19.1MM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key8627538
Report Number1220246-2019-01101
Device Sequence Number11320754
Product Code MAI
UDI-Device Identifier00888867020603
UDI-Public00888867020603
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Model NumberSWVLK TENO BIO-COMP 7X 19.1MM
Device Catalogue NumberAR-1662BCC-7
Device Lot Number10153102
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AR-2923BC (LOT 10140969), AR-2324BCC-2 (LOT 10140067)
Outcome Attributed to Adverse Event Other;
Patient Age35 YR